Thunderstorm Wind, Clay
- When
- April 30, 3:05 PM CST
- Where
- Clay County, West Pt
- Measured
- 52 kt (60 mph)
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.600, -88.650
Several trees blown down across northern portions of the county.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 30, 2:31 PM CST, 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 331 PM CDT TUE APR 30 2002 FORECAST QUANDARIES INCLUDE CHANCES OF PRECIPITATION IN THE SHORT TERM...TIMING OF FRONT IN THE NEAR TERM...AND ANOTHER CHANCE OF PRECIPITATION IN THE LONG TERM. WARM FRONT CONTINUES TO MEANDER ACROSS NORTH MISSISSIPPI THIS AFTERNOON. THE FRONT SHOULD LIFT NORTH TONIGHT...ALTHOUGH THIS PROCESS MAY BE HAMPERED SOMEWHAT BY TODAYS CONVECTIVE REINFORCEMENT. MORNING SUBJECTIVE ANALYSIS HAS 700 MB 10 DEG. C ISOTHERM...WHICH COULD BE INDICATIVE OF A MID-LEVEL INVERSION...FROM SHREVEPORT TO SLIDELL. PER OUR 1800Z SOUNDING...WERE TOO CAPPED ACROSS THE CENTRAL (AND CERTAINLY THE SOUTH) PART OF THE FORECAST AREA TO GENERATE MUCH IN THE WAY OF PRECIP. ILL PLAN ON PLACING THE HIGHER CHANCES OF SHOWERS AND STORMS ACROSS THE NORTHERN TIER. THE WARM FRONT WILL MOVE NORTH OF THE FORECAST AREA WEDNESDAY. SO...THE MID-WEEK WEATHER WORD WILL BE SUBSIDENCE. SOUTHWESTERLY WINDS BETWEEN 850 AND 700 MB IS FORECAST TO CONTINUE PUMPING WARMER AIR INTO THE FORECAST AREA. THIS SHOULD ONLY SERVE TO ADVANCE AND STRENGTHEN THE CAP ACROSS THE REGION. THE NEXT IN A SERIES OF STORM SYSTEMS SHOULD APPROACH THE DELTA EARLY THURSDAY MORNING. THE FRONT SHOULD REACH THE I-20 CORRIDOR BETWEEN 1800Z AND 0000Z...THEN ADVANCE TOWARD THE CLOSE TO 03/0600Z. OVER THE PAST FEW DAYS...THE MODELS HAVE TENDED TO NOT DIG THE UPPER-LEVEL SHORTWAVE AS FAR SOUTH...AND SUGGESTING A MORE SHALLOW FRONTAL SYSTEM UPON ARRIVAL. IF WE REMAIN CAPPED (AS EXPECTED)...MOST OF THE SHOWERS AND THUNDERSTORMS SHOULD OCCUR ALONG AND IN THE ELEVATED INSTABILITY BEHIND THE FRONT. GIVEN THE AMOUNT OF INSTABILITY FORECAST BY THE MODELS...WE MAY SEE A FEW STRONG STORMS ACROSS THE NORTH. HOWEVER...WITH THE OVERALL LACK OF FORCING...I THINK THE CURRENT POP TREND LOOKS OK. WILL ALSO KEEP A MENTION OF PRECIP IN THE FORECAST FOR THURSDAY NIGHT...MAINLY CENTRAL AND SOUTH...AS THE FRONT CONTINUES DROPPING SOUTH. 850 MB THERMAL TROUGH REMAINS IN THE VICINITY OF OUR FORECAST AREA FRIDAY...SO ILL PLAN ON KEEPING SOME CLOUD COVER AROUND. WITH THE FRONT FORECAST TO HANG AROUND NEAR THE COAST...WILL KEEP SMALL CHANCES OF RAIN GOING IN THE SOUTHERN ZONES. OTHERWISE...IT LOOKS LIKE SURFACE RIDGING SHOULD BEGIN TAKING HOLD FRIDAY...ESPECIALLY ACROSS THE NORTH. SATURDAY THROUGH TUESDAY...THE SURFACE HIGH SHOULD MOVE EAST TO THE EASTERN SEABOARD AT THE START OF THE EXTENDED...AS ANOTHER SURFACE LOW DEVELOPS OVER THE CENTRAL PLAINS. A SHORTWAVE SKIRTS THE NORTHERN PART OF THE FORECAST AREA SATURDAY...THEN THE PLAINS SYSTEM MOVES EAST SUNDAY AND MONDAY ALLOWING A FRONT TO APPROACH THE MID-SOUTH LATE MONDAY. THE FRONT DOESNT APPEAR TO MOVE INTO THE FORECAST AREA THROUGH THE EXTENDED. ILL MENTION A SLIGHT CHANCE OF SHOWERS AND STORMS THIS WEEKEND DUE TO THE SHORTWAVE...AND MONDAY AND TUESDAY DUE TO PROXIMITY OF THE FRONTAL SYSTEM AND 500 MB SHORTWAVE MOVING THROUGH THE NORTHERN PART OF THE STATE. PRELIMINARY NUMBERS FOLLOW (READ...THESE ARE SUBJECT TO CHANGE) FCSTID = 10 JAN 73 89 71 81 / 0 0 0 30 MEI 71 89 70 81 / 10 0 0 30 .JAN... AR...NONE. LA...NONE. MS...NONE. BUTTS
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 011200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 148 PM CDT TUE APR 30 2002 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT...MAINLY OVER PORTIONS OF NORTHEAST MISSISSIPPI. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE NORTH OF A LINE FROM GRENADA TO ACKERMAN TO MACON MISSISSIPPI. THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL FOR LARGE HAIL AND WIND GUSTS UP TO 60 MPH. JUST TO THE SOUTH AND WEST OF THIS AREA...ISOLATED THUNDERSTORMS WILL BE POSSIBLE. A WARM FRONT...EXTENDING FROM EAST CENTRAL ARKANSAS SOUTH EASTWARD TO COLUMBUS MISSISSIPPI WILL REMAIN IN THE SAME GENERAL AREA THROUGH MIDNIGHT...BEFORE MOVING NORTH. THIS FRONTAL BOUNDARY WILL PROVIDE THE NECESSARY FOCUS FOR THUNDERSTORM DEVELOPMENT AS MOIST SOUTHERLY WINDS CONVERGE ALONG THE BOUNDARY. THUNDERSTORMS SHOULD START TO DIE DOWN A FEW HOURS AFTER SUNSET. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED FOR PORTIONS OF NORTHEAST MISSISSIPPI...THROUGH MIDNIGHT. KEEP UP TO DATE ON WEATHER CONDITIONS BY LISTENING TO NOAA WEATHER RADIO. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
Several trees blown down across northern portions of the county.
Destructive, straight-line winds from a severe squall line knocked down several trees and power lines across northern portions of the county. FMQ-13 wind equipment at the Air Force Base measured winds gusting upwards to 100 mph. As a result of the extreme winds, several buildings in and around the AFB sustained damage. Finally, hail up to the size of quarters fell across the same area. The wind driven hail resulted in damage to numerous vehicles parked outside when the storm hit.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5290545, 5290614.